Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 175, NWS Jackson, KY

May 26, 201113 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 26, 2011, 4:01 AM EDT for 13 counties in Kentucky. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 4:01 AM EDT (08:01 UTC)
Expired
May 26, 2011, 4:30 AM EDT
In force
29 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Breathitt County, KY, Clay County, KY, Estill County, KY, Knox County, KY, Lee County, KY, Leslie County, KY, Magoffin County, KY, Menifee County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Powell County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 13 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 4:17 AM EDTTSTM WND DMG1 W Manchester, KYTREE DOWN ON STATE ROUTE 638.
May 26, 4:23 AM EDTTSTM WND DMGGoose Rock, KYTREE DOWN ON GRANNYS BRANCH ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1430 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1430 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.8
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WUUS53 KJKL 260801
SVRJKL
KYC025-051-065-121-129-131-153-165-175-189-193-197-237-260830-
/O.NEW.KJKL.SV.W.0175.110526T0801Z-110526T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
401 AM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  EASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  EXTREME EAST CENTRAL ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  EXTREME NORTH CENTRAL KNOX COUNTY IN SOUTHEAST KENTUCKY...
  EASTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
  WEST CENTRAL MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
  NORTHWESTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  WOLFE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 430 AM EDT

* AT 400 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM HAYSTACK TO GRANNIE TO JETTS CREEK TO LIPPS...AND MOVING
  NORTHEAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
  DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  CAMPTON...JACKSON...HYDEN...WEST LIBERTY...FILLMORE...FLAT...LUCKY
  FORK...JETTS CREEK...ENLINE...PEABODY...WIDECREEK...BRUTUS...
  VORTEX...COPEBRANCH...WHOOPFLAREA...OAKDALE...BIG CREEK...
  VALJEAN...HOUSTON AND MARIBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3806 8325 3791 8318 3770 8317 3717 8321
      3705 8339 3703 8383 3747 8374 3766 8378
      3783 8380
TIME...MOT...LOC 0801Z 238DEG 31KT 3788 8363 3771 8356
          3750 8356 3706 8364
WIND...HAIL 60MPH 0.75IN

$$
JP
1 follow-up statement
451 
WWUS53 KJKL 260831
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
431 AM EDT THU MAY 26 2011

KYC025-051-065-121-129-131-153-165-175-189-193-197-237-260841-
/O.EXP.KJKL.SV.W.0175.000000T0000Z-110526T0830Z/
MORGAN KY-MENIFEE KY-POWELL KY-MAGOFFIN KY-WOLFE KY-ESTILL KY-LEE KY-
BREATHITT KY-OWSLEY KY-PERRY KY-CLAY KY-LESLIE KY-KNOX KY-
431 AM EDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL KNOX...
NORTHERN LESLIE...EASTERN CLAY...NORTHWESTERN PERRY...OWSLEY...
BREATHITT...EASTERN LEE...EXTREME EAST CENTRAL ESTILL...WOLFE...WEST
CENTRAL MAGOFFIN...SOUTHEASTERN POWELL...SOUTHEASTERN MENIFEE AND
WESTERN MORGAN COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3806 8325 3791 8318 3770 8317 3717 8321
      3705 8339 3703 8383 3747 8374 3766 8378
      3783 8380
TIME...MOT...LOC 0801Z 238DEG 31KT 3788 8363 3771 8356
          3750 8356 3706 8364

$$

PELTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:56 AM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 26, 1:56 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
156 AM EDT THU MAY 26 2011

.SHORT TERM.../TONIGHT/

UPDATED TO ACCOUNT FOR NEARLY CLEAR SKIES WHICH WERE PRESENT TO START
THE EVENING. CONVECTIVE LINE OVER WESTERN KY WILL MOVE EAST DURING
THE NIGHT AND OUR CLOUDS WILL EVENTUALLY INCREASE. HOWEVER...THE AXIS
OF MAX THETA E AND MAX DEW POINTS WAS OVER THE WESTERN PART OF THE
STATE...AND THE STORMS ARE MOVING TOWARD LESS UNSTABLE AIR. THE 00Z
NAM IS CONSISTENT WITH THE 18Z RUN IN SHOWING THE LINE WEAKENING AS
IT APPROACHES AND NEARLY DYING BEFORE IT GETS HERE. HAVE MADE SLIGHT
POP ADJUSTMENTS TO REDUCE LIKELY POPS TO HIGH CHANCE ON OUR WESTERN
BORDER FOR LATE TONIGHT. HAVE ALSO LOWERED TEMPS IN OUR EASTERN
VALLEYS...WHERE LACK OF CLOUDS HAS ALLOWED SOME LOCATIONS TO FALL TO
THE MID 60S ALREADY AT MID EVENING.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH THURSDAY NIGHT/

A POTENT STORM SYSTEM LOCATED OVER THE CENTRAL PLAINS WILL GRADUALLY
WORK ITS WAY EASTWARD THROUGH THE OVERNIGHT AND BRING SHOWERS AND
THUNDERSTORMS TO MUCH OF THE AREA BY THURSDAY. THIS SYSTEM IS WOUND
UP QUITE TIGHT AND AS SUCH BANDS OF SHOWERS AND THUNDERSTORMS WILL
ONLY GRADUALLY SHIFT INTO THE REGION FROM THE WEST. INFLUENCE OF
THIS SYSTEM WILL LINGER INTO FRIDAY MORNING AS THE UPPER LOW OPENS
UP INTO A WAVE AND MERGES BACK INTO THE MAIN CORE OF WESTERLIES LATE
IN THE PERIOD.

FOR SENSIBLE WEATHER...ONGOING CONVECTION TO OUR WEST WILL SWING
EASTWARD THROUGH THE COMMONWEALTH AND TOWARDS EASTERN KENTUCKY
THROUGH THE EVENING HOURS. HOWEVER...ANY CONVECTION THAT PUSHES
EASTWARD OR THAT DEVELOPS WILL HAVE TO CONTEND WITH A WEAK BUT
SIGNIFICANT MID LEVEL CAP AND DRIER AIR AT THE SFC. AS SUCH KEPT THE
BULK OF ANY RAIN CONFINED TO MAINLY OUR WESTERN ZONES OVERNIGHT
THOUGH SOME ISOLATED SHOWER AND THUNDERSTORM ACTIVITY WILL BE
POSSIBLE JUST ABOUT ANYWHERE. ANY THUNDERSTORMS THAT DO DEVELOP MAY
PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS BEING
THE PRIMARY THREAT. WILL CONTINUE TO ADDRESS THESE CONCERNS IN THE
HWO.

OTHERWISE...TEMPS SHOULD BE QUITE MILD TONIGHT AS A LIGHT BUT STEADY
SOUTHERLY GRADIENT WIND SHOULD HELP KEEP OVERNIGHT LOWS UP. ONLY
EXCEPTION AND CONCERN WOULD BE OUR DEEPER EASTERN VALLEY LOCATIONS
WHERE LOWER DEW POINTS...AROUND 60 AND A NOCTURNAL INVERSION MAY BE
STRONG ENOUGH TO ALLOW THE BOUNDARY LAYER TO TOTALLY DECOUPLE.
EXPECT A DECENT GRADIENT TO HIGHS ACROSS THE AREA THURSDAY AS THICKER
CLOUD COVER AND RAIN COOLED AIR TO OUR WEST GRADUALLY SHIFTS ACROSS
THE CWA. COOLER AIR WILL BEGIN TO FILTER INTO THE AREA THURSDAY NIGHT
BEHIND A SFC COLD FRONT THAT WILL TRANSIT THE AREA THURSDAY NIGHT
INTO FRIDAY MORNING. CONSALL...OR THE MODEL CONSENSUS LOOKED
VERY APPEALING FOR MAX/MINS AND AS SUCH GENERALLY TWEAKED TEMPS
TOWARDS THOSE NUMBERS.

.LONG TERM.../FRIDAY THROUGH WEDNESDAY/

WHILE THE MODELS ARE NOT IN TERRIFIC AGREEMENT INITIALLY...THE ALL
HAVE HONED IN ON A MAJOR PATTERN CHANGE THAT PORTENDS A MUCH DRIER...
WARMER...AND HUMID PERIOD OF WEATHER FOR THE BULK OF THE EXTENDED.
THE PATTERN CHANGE SHOULD ALSO BRING RELIEF FROM THE VICIOUS BOUTS
OF SEVERE WEATHER THAT HAVE RAVAGED THE PLAINS AND POINTS EAST FOR
THE PAST MONTH OR SO. SPECIFICALLY...THE EASTERN TROUGH OVERHEAD AT
THE START OF THE EXTENDED WILL OPEN UP AND SLIP EAST ON FRIDAY. THE
LATEST...12Z...ECMWF IS A BIT SLOWER AND STRONGER WITH THIS TROUGH
THAN THE OTHER MODELS. IN ITS WAKE...THE HEIGHTS WILL RISE THROUGHOUT
THE SOUTHERN TWO THIRDS OF THE NATION WHILE THE STRONG WESTERLIES
RETREAT TO THE NORTH. AS THIS HAPPENS...SOME MID LEVEL ENERGY WILL
PASS THROUGH THE OHIO VALLEY ON SATURDAY. OTHERWISE...A BUILDUP IN
RIDGING THROUGHOUT THE HEART OF THE SOUTHEAST WILL COMMENCE FOR THE
LATTER PART OF THE WEEKEND SPREADING ITS PROTECTIVE SHIELD OF MID
LEVEL WARMTH OVER EASTERN KENTUCKY IN THE PROCESS. ALL MODELS THEN
SHOW THIS RIDGE BECOMING DOMINANT OVER THE REGION THROUGH THE FIRST
PART OF THE NEW WORK WEEK. THE GFS IS THE STRONGEST WITH THIS AND
WOULD SUPPORT THE WARMEST TEMPERATURES...WHILE THE ECMWF DOES ATTEMPT
TO UNDERCUT THE RIDGE BY MID WEEK. ACCORDINGLY...THE PATTERN BECOMES
A BIT MORE IFFY BY WEDNESDAY WITH THE GFS BRINGING ENERGY INTO THE
AREA FORM THE NORTH AND THE ECMWF SLIPS IT IN FROM THE SOUTHEAST.
HAVE GONE WITH A BLENDED SOLUTION ALOFT THROUGH THE EXTENDED PORTION
OF THE FORECAST WITH WEATHER DETAILS FROM THE ECMWF FOLLOWED MOST
CLOSELY.

SENSIBLE WEATHER WILL FEATURE THE SFC REFLECTION OF THE WEAKENING
UPPER TROUGH MOVING OUT OF THE AREA TO THE NORTHEAST ON FRIDAY WITH
POPS TAPERING OFF IN THE NORTHEAST LASTLY FRIDAY EVENING. FOR
SATURDAY...A DEVELOPING WARM FRONT LIFTING BACK NORTH THROUGH EAST
KENTUCKY WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
FORECAST AS WARMER WEATHER ENSUES. THIS BOUNDARY CLEARS THE AREA BY
SUNDAY ALLOWING FOR A MORE SUMMER-LIKE PATTERN WITH BUILDING HEAT AND
HUMIDITY THROUGH MID WEEK. EXPECT A DIURNAL PATTERN TO THE CU AND LOW
POP CHANCES FOR MONDAY THROUGH WEDNESDAY...BUT KEPT THE CONVECTION
OUT OF THE FORECAST UNTIL ANOTHER BOUNDARY APPROACHES FOR MID WEEK.
THAT SAID...WITH THE HEAT AND HUMIDITY WOULD NOT BE SURPRISED TO SEE
SOME ISOLATED STRONG STORMS DEVELOP ON MONDAY AND TUESDAY
AFTERNOON...MAINLY OVER THE HIGHER TERRAIN OF THE SOUTHEAST. AT
NIGHT...ANTICIPATE A DECENT RIDGE TO VALLEY TEMPERATURE SPLIT IN THE
MUGGY AIR MASS WITH THE THERMAL BELT ABOUT 5 DEGREES OR SO WARMER THAN
THE VALLEYS FROM SATURDAY NIGHT THROUGH MIDWEEK.

FOR TEMPERATURES...USED A BLEND OF THE MAV GUIDANCE AND THE INHERITED
GRIDS EARLY ON AND THEN LEANED MORE TOWARD CONSALL AND HPC FOR THE
LATTER PORTION OF THE FORECAST...ALONG WITH THE AFOREMENTIONED TERRAIN
BASED ADJUSTMENTS EACH NIGHT. AS FOR POPS...ENDED UP LOWER THAN MEX
NUMBERS THROUGHOUT THE FORECAST...EXCEPT SIMILAR ON WEDNESDAY.

&&

.AVIATION.../06Z TO 06Z/...UPDATED

VFR CONDITIONS WERE PRESENT AREA WIDE TO START THE PERIOD. A
WEAKENING LINE OF THUNDERSTORMS WAS IN THE CENTRAL PART OF THE STATE
AND JUST ABOUT TO ENTER THE WESTERN PORTION OF THE FORECAST AREA.
THIS LINE WILL PROGRESS EAST DURING THE NIGHT AS IT CONTINUES TO SHOW
AN OVERALL WEAKENING TREND. THE BIG UNCERTAINTY IS WHETHER OR NOT IT
WILL DIE OUT BEFORE IT MAKES IT ALL THE WAY ACROSS THE REGION.
SUSPECT KSME AND KLOZ WILL SEE AN HOUR OR TWO OF PRECIP/THUNDER WITH
SOME INITIAL WINDS GUSTS AROUND 30KT DURING THE FIRST FEW HOURS OF
THE TAF PERIOD. THINK THAT THERE WILL NOT BE MUCH MORE THAN
ISOLATED SHOWERS/STORMS LEFT BY THE TIME THE LINE REACHES OUR EASTERN
COUNTIES AROUND 09Z. ONCE THIS OVERNIGHT CONVECTIVE SYSTEM PASSES OR
FADES...THERE SHOULD BE A LULL IN THE WEATHER UNTIL HEATING TAKES
PLACE DURING THE DAY AND ADDITIONAL STORMS FIRE UP. AT THIS
POINT...TIMING IS TOO UNCERTAIN TO PLACE STORMS CATEGORICALLY IN THE
TAFS. HAVE USED A LONG PERIOD OF VCTS...ALTHOUGH THUNDERSTORMS ARE
LIKELY AT SOME POINT IN THE AFTERNOON OR EVENING. ANY STORMS SHOULD
FADE TO SCATTERED SHOWERS FROM WEST TO EAST AFTER 00Z AFTER A COLD
FRONT PASSES. OUTSIDE OF PRECIP OR LOCALIZED EARLY MORNING VALLEY
FOG...MAINLY VFR CONDITIONS ARE EXPECTED DURING THE PERIOD.
THUNDERSTORMS COULD BRING IFR OR WORSE.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...RAY/HAL
LONG TERM....GREIF
AVIATION...HAL
Hazardous weather outlook, May 25, 12:42 PM EDT, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1242 PM EDT WED MAY 25 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1242 PM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND TONIGHT. SOME
STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. SOME STORMS
COULD BECOME SEVERE THURSDAY AND THURSDAY EVENING WITH LARGE HAIL AND
DAMAGING WINDS BEING THE MAIN THREAT.

THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED...MAINLY THROUGH THURSDAY EVENING.

AR/RAY

In the hours before

Local storm report, May 26, 3:32 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
332 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     TSTM WND DMG     MARSHES SIDING          36.74N 84.48W
05/26/2011                   MCCREARY           KY   PUBLIC

            TREES DOWN IN A PERSONS YARD.

&&

AR
Local storm report, May 26, 3:32 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
332 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     TSTM WND DMG     MARSHES SIDING          36.74N 84.48W
05/26/2011                   MCCREARY           KY   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTS TREES DOWN IN HIS YARD.

&&

AR
Local storm report, May 26, 3:42 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
342 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     TSTM WND DMG     3 N PULASKI             37.25N 84.64W
05/26/2011                   PULASKI            KY   TRAINED SPOTTER

            LIMB BROKEN OFF OF A WALNUT TREE AND BLOW DOWN THE
            STREET. ALSO HAD PEA SIZED HAIL ALMOST COVERING THE
            GROUND.

&&

MB
Local storm report, May 26, 3:53 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
353 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 AM     TSTM WND DMG     1 W SOMERSET            37.08N 84.63W
05/26/2011                   PULASKI            KY   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN ON HWY 80 JUST WEST OF SOMERSET.

&&

AR
Local storm report, May 26, 3:54 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
354 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     TSTM WND DMG     BURNSIDE                36.99N 84.60W
05/26/2011                   PULASKI            KY   LAW ENFORCEMENT

            POWER OUTAGES WERE REPORTED IN BURNSIDE.

&&

AR
Local storm report, May 26, 3:55 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
355 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 AM     TSTM WND DMG     MOUNT VICTORY           37.03N 84.39W
05/26/2011                   PULASKI            KY   LAW ENFORCEMENT

            POWER OUTAGES WERE REPORTED IN MOUNT VICTORY.

&&

AR

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:33 AM EDTSevere Thunderstorm WarningJKLPulaski, Wayne27 min
May 26, 2:54 AM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley51 min
May 26, 3:24 AM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, McCreary, Pulaski and 1 more51 min
May 26, 3:37 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Knox, Laurel and 7 more23 min
May 26, 5:05 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle, Wayne25 min
May 26, 5:30 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle45 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.